Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2019, Article ID 6537815, 2 pages
https://doi.org/10.1155/2019/6537815
Case Report

Sodium Oxybate: A Cause of Extreme Involuntary Weight Loss in a Young Lady

Department of Medicine, Duke University Medical Center, 2301 Erwin Rd, 27703 Durham, NC, USA

Correspondence should be addressed to Michael G. Noujaim; ude.ekud@9ngm

Received 5 June 2019; Revised 1 July 2019; Accepted 14 July 2019; Published 24 July 2019

Academic Editor: Bruno Megarbane

Copyright © 2019 Michael G. Noujaim et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We present a case of a young lady with extreme involuntary weight loss and alarming constitutional symptoms found ultimately to be all due to a single medication’s side effects. The objective of this case report is to alert physicians, especially in a primary care setting, that the side effects of a medication used mostly in a highly specialized field of neurology, sodium oxybate (SXB), can cause extreme involuntary weight loss in addition to chronic night sweats and symptoms of clinical depression.